Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online
Ask a Dentist   »  

Enlarged circumvallate papillae with yeast infection. Causes?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9065 Questions
i believe i have Enlarged circumvallate Pappilla with yeast.What can cause this? im 41 years old 5'8 195 pounds,
Posted Sun, 22 Apr 2012 in Dental Health
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
Enlarged circumvallate papillae if associated with a bad breath or pain are most likely due to an infection- bacterial or yeast. These may happen due to a burned back of your tongue.
Long term use of steroids may cause a fungal infection of these papillae.
An examination by a dentist is required to find out the type of infection and appropriate treatment. Oral anti fungal agents and antibiotics are needed along with topical treatment.
In some cases it is just a normal anatomical variation and does not need any treatment.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor